Alert archive / California / Gale Watches in 2009

Gale Watch 7, NWS Eureka, CA

April 1, 2009

NWS Eureka, CA issued this gale watch at Apr 1, 2009, 3:06 AM PDT. It took effect at Apr 2, 2009, 10:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 3:06 AM PDT (10:06 UTC)
In effect from
Apr 2, 2009, 10:00 PM PDT
Expired
Apr 2, 2009, 3:00 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS76 KEKA 011006
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT WED APR 1 2009

PZZ455-012200-
/O.EXB.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/
/O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
306 AM PDT WED APR 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY
NIGHT...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS
CONDITIONS INTO THIS AFTERNOON. WINDS AND SEAS WILL BRIEFLY EASE
THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION.
NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH
GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE
STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN
INCREASING NW SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-012200-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/
/O.NEW.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
306 AM PDT WED APR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY
NIGHT...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...

MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS
CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE
THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION.
NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH
GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE
STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN
INCREASING NW SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-012200-
/O.NEW.KEKA.GL.A.0007.090402T2300Z-090404T0500Z/
/O.NEW.KEKA.SE.A.0005.090402T2300Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
306 AM PDT WED APR 1 2009

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON
THURSDAY WITH GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE
WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS
INTERACT WITH AN INCREASING NW SWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
336 
WHUS76 KEKA 012144
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PDT WED APR 1 2009

PZZ455-021030-
/O.CAN.KEKA.SC.Y.0016.000000T0000Z-090401T2200Z/
/O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
244 PM PDT WED APR 1 2009

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS
IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. 

MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A
WEAK FRONT. GUSTS TO 25 KT WILL BE LIMITED TO THE EXTREME SOUTH
THIS EVENING. ONCE THE FRONT PASSES THURSDAY...WINDS WILL
INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS DEVELOPING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-021030-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/
/O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 PM PDT WED APR 1 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...

MODERATE NORTH WINDS OF 15 TO 25 KNOTS WILL MAINTAIN HAZARDOUS SEAS
CONDITIONS INTO THIS EVENING. WINDS AND SEAS WILL BRIEFLY EASE
THROUGH THURSDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION.
NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND THE FRONT WITH
GALE FORCE GUSTS EXPECTED THROUGH FRIDAY. THESE WINDS WILL PRODUCE
STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS INTERACT WITH AN
INCREASING NW SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-021030-
/O.EXT.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.EXT.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 PM PDT WED APR 1 2009

...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

NORTHERLY WINDS ARE EXPECTED TO INCREASE BEHIND A FRONT ON
THURSDAY WITH GALE FORCE WINDS EXPECTED THROUGH FRIDAY. THESE
WINDS WILL PRODUCE STEEP AND HAZARDOUS SEAS AS THE STRONG WINDS
INTERACT WITH AN INCREASING NW SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
529 
WHUS76 KEKA 020352
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PDT WED APR 1 2009

PZZ475-021200-
/O.CAN.KEKA.SC.Y.0016.000000T0000Z-090402T0400Z/
/O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PDT WED APR 1 2009

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY
EVENING THROUGH LATE FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS
IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT.

MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A
WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL
INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS
DEVELOPING RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-470-021200-
/O.CON.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.CON.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
852 PM PDT WED APR 1 2009

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
THURSDAY EVENING THROUGH FRIDAY EVENING.

MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A
WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL
INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS
DEVELOPING RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-021200-
/O.CON.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.CON.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
852 PM PDT WED APR 1 2009

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
LATE FRIDAY NIGHT...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM
THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. 

MODERATE NORTH WINDS WILL CONTINUE TO EASE WITH THE APPROACH OF A
WEAK FRONT EARLY THURSDAY. ONCE THE FRONT PASSES THURSDAY...WINDS WILL
INCREASE TO GALE FORCE IN THE EVENING WITH STEEP HAZARDOUS SEAS
DEVELOPING RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
386 
WHUS76 KEKA 021000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PDT THU APR 2 2009

PZZ470-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
300 AM PDT THU APR 2 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT
FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO
GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
300 AM PDT THU APR 2 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO
GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SI.Y.0029.090403T0200Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
300 AM PDT THU APR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS
EVENING TO 10 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE LATE THIS AFTERNOON
AND EVENING BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 31, 2:25 PM PDT, 12 hours 41 minutes earlier.

Area forecast discussion, Mar 31, 2:25 PM PDT, 12 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT TUE MAR 31 2009

.SYNOPSIS...A WEAK WEATHER DISTURBANCE MAY BRING SOME DRIZZLE OR
VERY LIGHT RAIN PRIMARILY TO COASTAL SECTIONS NORTH OF CAPE
MENDOCINO TONIGHT...OTHERWISE DRY WEATHER CAN BE EXPECTED THROUGH
WEDNESDAY. A COLD FRONT WILL SWEEP ACROSS THE REGION LATE WEDNESDAY
NIGHT AND INTO THURSDAY...BRINGING COLDER WEATHER AND SHOWERS TO THE
REGION. DRIER AND WINDY WEATHER IS ON TAP AS HIGH PRESSURE BUILDS
OVER THE REGION LATE IN THE WEEK.

&&

.DISCUSSION...THE MAIN FORECAST CHALLENGES INVOLVE FRONTAL PASSAGE
EARLY THURSDAY AND ITS EFFECTS...THEN THE PATTERN LATE IN THE PERIOD.

A WEAK UPPER LEVEL DISTURBANCE CRUISING THROUGH THE PACIFIC
NORTHWEST OVERNIGHT WILL PROVIDE LITTLE MORE THAN A GLANCING BLOW TO
THE FORECAST AREA. WE HAVE RETAINED SLIGHT CHANCE POPS FOR COASTAL
SECTIONS NORTH OF CAPE MENDOCINO BUT THE ATMOSPHERE LOOKS RELATIVELY
DRY SO THE MORE LIKELY FORM IS DRIZZLE IF ANYTHING. A MORE
SIGNIFICANT SHORTWAVE WITH AN ASSOCIATED FRONTAL SYSTEM DROPS TOWARD
THE REGION WEDNESDAY NIGHT AND CROSSES THE REGION EARLY THURSDAY.
MORE MOISTURE ACCOMPANIED BY GREATER DYNAMICS WILL WARRANT LIKELY
POPS FOR NORTHERN SECTIONS LATE IN THE NIGHT THROUGH THURSDAY...WITH
PRECIPITATION PROSPECTS LINGERING INTO THURSDAY NIGHT. IMMEDIATELY
FOLLOWING THE FRONT MUCH COLDER AIR AND STRONGER WINDS WILL FILTER
INTO THE AREA...RESULTING IN SNOW LEVELS DROPPING TO AS LOW AS 2500
FEET BY THURSDAY NIGHT. DEPENDING ON HOW MUCH MOISTURE IS REMAINING
IN THE COLDER AIR MASS...A WINTER WEATHER ADVISORY MAY BE REQUIRED
BUT CONFIDENCE IN THIS IS NOT GREAT AT THIS POINT. THE OTHER
ISSUE...THE WINDS...WILL CERTAINLY BE A FACTOR BY FRIDAY AS STRONG
HIGH PRESSURE BUILDS OFFSHORE. THIS WILL BRING DRY WEATHER BUT
COASTAL ENVIRONS AND RIDGETOPS WILL EXPERIENCE GUSTS UP TO 40 MPH.

AFTER A DRY FIRST HALF OF THE WEEKEND...THE PATTERN BECOMES FAIRLY
AMBIGUOUS. WE HAVE BASICALLY SIDED WITH THE EURO/CANADIAN SUITE OVER
THE MORE PROGRESSIVE GFS AT THIS TIME...HOLDING OFF ON THE BEST
CHANCES FOR PRECIPITATION UNTIL SUNDAY NIGHT OR MONDAY. BURGER

&&

.AVIATION...A WEAK COLD FRONT IS APPROACHING THE COAST THIS
AFTERNOON.  THIS WILL SERVE MAINLY TWO PURPOSES...FIRST PROVIDING
MID TO HIGHER LEVEL CLOUDS AND THE POTENTIAL FOR LIGHT SHOWERS.
SECONDLY AND MORE OF AN IMPACT TO THE COAST SIDE TERMINALS WILL BE
ANOTHER PUSH OF MOIST ONSHORE FLOW ALLOWING LOWER STRATUS AND FOG
WITH WAS OFF THE COAST EARLIER IN THE DAY TO PUSH THROUGH AGAIN
LATER THIS AFTERNOON AND EVENING. MAINLY MVFR CONDITIONS WITH
PERIODS OF IFR POSSIBLE AT KCEC AND KACV AS WELL AS OTHER NEAR COAST
AIR SITES. WITH THE APPROACHING SYSTEM THE GUSTY NORTHERLIES WILL
DIMINISH AS THE PRESSURE GRADIENT WEAKENS.  INTERIOR SITES SHOULD
SEE AN INCREASE IN HIGHER LEVEL CLOUDS BUT SHOULD REMAIN VFR THROUGH
THE NEXT TAF CYCLE. JTON

&&

.MARINE...NORTHERLY WINDS ARE FINALLY DIMINISHING AS THE PRESSURE
GRADIENT WEAKENS DUE TO AN APPROACHING WEAK FRONT.  WINDS MAY TURN
WEST OR SOUTHWEST BRIEFLY TONIGHT AND THROUGH THE EARLY MORNING
HOURS BEFORE VEERING BACK TO THE NORTH BEHIND THE FRONT.  MODELS
CONTINUE TO DEPICT ANOTHER GUSTY NORTHWESTERLY WIND SURGE BEHIND THE
FRONT THURSDAY EVENING WITH GALE FORCE GUSTS THROUGH FRI EVENING.
LATEST GUIDANCE MAY HAVE DROPPED THE MAGNITUDE OF WIND DURING THIS
TIME FRAME THUS HAVE OPTED TO REMAIN GALE WATCH FREE (FOR NOW).  NW
SWELL WILL ALSO ARRIVE INTO THE REGION AROUND THE SAME TIME
GENERATED BY THE NORTHERN END OF THE SYSTEM IN THE GULF OF ALASKA.
BOTH THE SWAN RUNS AND THE ENP INDICATE SWELL BUILDING TO NEAR 15
FT...WHICH IN COMBINATION WITH THE STEEP WIND DRIVEN WAVES WILL LEAD
TO COMBINED SEAS APPROACHING 18-20FT. JTON

&&

.EKA WATCHES/WARNING/ADVISORIES...

MALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS CAPE MENDOCINO TO
PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:06 AM PDTHazardous Seas WatchEKA24 hr

Nearby

Gale Watches in California, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.